How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Andy Your Own Question
Dr. Andy
Dr. Andy, Medical Director
Category: Dog Veterinary
Satisfied Customers: 29984
Experience:  UC Davis graduate, emphasis in dermatology, internal medicine, pain management
14008320
Type Your Dog Veterinary Question Here...
Dr. Andy is online now
A new question is answered every 9 seconds

17 pound ate 2.5 mg of eliquis about an hour and a half ago.

Customer Question

17 pound ***** ***** ate 2.5 mg of eliquis about an hour and a half ago. I gave peroxide and he threw up about 30 minutes ago. I don't kno what to do.
Submitted: 10 months ago.
Category: Dog Veterinary
Expert:  Dr. Andy replied 10 months ago.

Reviewing your question.

Expert:  Dr. Andy replied 10 months ago.

Hello,

Studies with this medication indicated that even larger doses were well tolerated in dogs. Ideally, we would have wanted vomiting induced within 30 minutes or a hour at longest. But, some vomiting may be better than none.

With only 2.5mg ingested I see no ondication for emergency treatment or inducing any further vomiting.

In fact, I think there would be more complication simply from the peroxide itself causing the vomiting or subsequent diarrhea than the medication.

Also, since this was a low dose and only one time ingestion, the likelihood for any long-term blood thinning or bleeding problems is very low.

Hope that information helps.

Also, since Tuck vomited, you could give a 1/2 tablet of a Pepcid A.C. 10mg regular strength antacid to help settle the stomach.

Good Luck

Dr. Andy